Going hyper or over replaced easily?

Going hyper or over replaced easily?

After feeling a bit hypo in April, I had tests which showed low thyroxine raised antibodies - posted above. I raised my dose a little but I'm struggling to maintain even a low dose, three quarter grain, of desiccated thyroid replacement (have been on Nature Throid for about two years) I came off replacement for five days then felt hypo this morning and took half a grain and boom! Just as an aside, I have tiromel and ct3 and neither feel as strong to me as the less than equivalent bit of t3 in my small NDT dose...or so it seems. The reason I came off, and during the days I was off, I was energetic, warm and sweating with odd bouts of palpitations. I couldn't make my mind up whether I was shedding excess t3 or going hypo/hyper naturally. Could it be possible to go hyper after all this time of being hypothyroid or do I just need less replacement for some reason? I have been under quite a bit of stress from work and family health issues which seems to shove me up or down. Despite feeling hyper, I have actually felt quite good with energy and stamina, happy digestion and barely any pain etc, but can't understand why I need so little. Plus it is really difficult discerning the differences between hypo and hyper symptoms. I know I should get my levels tested again to help with answers but thanks for letting me put it here for now x.

P.S. I am supplementing with high dose sublingual b12. I swear it reduces my foot numbness and leg burning, unless I have a really bad flare up.

Last edited by

5 Replies

  • Sorry, feeling a bit fuzzy tonight - why did you come off for 5 days? Not sure I understand what you said. :)

    Your ferritin being low might be a reason you're finding it difficult to tolerate NDT. I've noticed before that people with low ferritin often struggle to introduce T3 (no idea why - maybe someone who posts after me will know!). The other reason for struggling with NDT/T3 is tired adrenals - they may need some support. Vitamin C can be pretty good for helping adrenals recover (and as a 2 for 1 deal will help you absorb iron once you start taking it). Others may be able to comment on what else might help support your adrenals - I know there are a few things that people have tried.

  • Thanks J. Sorry, post is not very clearly laid out.

    It was only in April that I was on the hypothyroid side (results shown) and so I raised my dose by a small amount and quickly seemed to go hyper. I came off because I had persistent and rising over-replacement symptoms, and stayed off until they subsided. The most noticeable symptoms were raised temperature and sweating all day, palpitations, strangely yellowy pink eye whites (I was thinking my liver is struggling), and intermittent strawberry red face flushes. I felt good and healthy in every other respect: better digestion, more stamina and energy, no pain, no limb heaviness, no air hunger, normal sized tongue, no mouth ulcers, looked better - skin better, cognition was firing on all fours, and no melancholic feelings. Maybe low ferritin makes the body more sensitive to t3 seemingly making it more potent...but I don't get how that works scientifically. I do find it extremely difficult to raise ferritin.

    My thinking was, either I am pooling even on a low dose and now it's dumping, or my thyroid is firing up again under the auto attack, or stress...and more wishfully, that I actually need less thyroid hormone but the right replacement level is a bit like trying to pick up the toy in the claw machine.

  • No, don't think you'd be pooling, not on that titchy amount of NDT. :) Plus your FT4 levels were under range. You'd have to be going some to have much of that turning to reverse T3 and blocking the receptors.

    Confusingly, hyper symptoms can actually be hypo symptoms. As you say, 3/4 grain isn't a lot - and you were mostly feeling better on that dose. It might be that you needed to raise, not lower. This is a very unscientific guess on my part, but as most people seem to need at least 2 grains a day, I think feeling weird on anything less than 2 grains is unlikely to be symptoms of over-medication (once you've built up slowly to that level). So hard to know what to do for the best though, isn't it? So does it feel that half a grain a day might be too much now? If so, you might have to go back to a quarter of a grain and slowly start building it up again.

    What iron tablets/supplements have you tried?

  • I'm on sundown naturals fs 65mg - quite a high dose I think. I took quarter grain ndt this am and now temp low but still feel a bit jazzy inside. Will take another quarter tonigt. I am wary about adding t4 - to bring the ratio closer to human production, or bringing my t4 back into range (i know it will be low on t3 containing meds...but not that low?) but seriuosly thinking of trying. Thanks ever so much for discussing w me. When I get thrown I forget all the information I've picked up and just flap :)x

  • looking at other posts, it seems a Hashi attack can create hyper symptoms. And...I am well-stressed at mo with high anti body reading on above test result. I'll keep on looking.

You may also like...